Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 45, NWS Key West, FL

October 7, 2016

NWS Key West, FL issued this small craft advisory at Oct 7, 2016, 4:16 AM EDT. It took effect at Oct 7, 2016, 5:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2016, 4:16 AM EDT (08:16 UTC)
In effect from
Oct 7, 2016, 5:00 AM EDT
Expired
Oct 7, 2016, 10:14 AM EDT
In force
5 hr
Issued by
NWS Key West, FL

The text

As transmitted.

549 
WHUS72 KKEY 070816
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
416 AM EDT FRI OCT 7 2016

GMZ031-042-043-052-053-072-073-071500-
/O.CAN.KKEY.SC.Y.0044.000000T0000Z-161007T1800Z/
/O.NEW.KKEY.SC.Y.0045.161007T0900Z-161007T1500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
416 AM EDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAWK CHANNEL, AND THE FLORIDA STRAITS EAST OF THE SEVEN
MILE BRIDGE, AND FLORIDA BAY. 

* WINDS...SOUTHWEST TO WEST WINDS NEAR 20 KNOTS WITH SOME HIGHER
  GUSTS WILL PERSIST ACROSS FLORIDA BAY...HAWK CHANNEL AND THE
  FLORIDA STRAITS EAST OF THE SEVEN MILE BRIDGE OVERNIGHT THROUGH AT
  LEAST THIS MORNING.

* WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 7 TO 10 FEET IN THE 
  STRAITS OF FLORIDA NORTH OF THE CAY SAL BANK...AND SOUTH OF 
  THE MIDDLE AND UPPER KEYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

GMZ032-070930-
/O.CAN.KKEY.SC.Y.0044.000000T0000Z-161007T1800Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
416 AM EDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE BAYSIDE / GULFSIDE WATERS NORTH OF THE MIDDLE
KEYS. 

$$

BWC
1 follow-up statement
309 
WHUS72 KKEY 071414
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1014 AM EDT FRI OCT 7 2016


GMZ031-042-043-052-053-072-073-071515-
/O.CAN.KKEY.SC.Y.0045.000000T0000Z-161007T1500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
1014 AM EDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE SMALL CRAFT ADVISORY FOR THE WATERS ADJACENT TO THE MIDDLE AND
UPPER KEYS INCLUDING FLORIDA BAY HAS BEEN CANCELED. HOWEVER...AN
EXERCISE CAUTION HEADLINE WILL BE INSERTED THE AFOREMENTIONED WATERS. 

$$

APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 4:16 AM EDT, 0 minutes earlier.

Area forecast discussion, Oct 7, 4:16 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Key West FL
416 AM EDT FRI OCT 7 2016

.DISCUSSION...
.CURRENTLY...
hurricane Matthew is spinning about 45 miles east or Vero Beach,
well north of the Florida Keys and moving northwest to north around
15 mph. A few lines of showers associated with the outer most reaches
of the storm are languishing across the Keys and surrounding waters
with light to moderate rain. winds are out of the southwest to west
near 10 knots and gusty at the island terminals, while marine
reporting station west of the Seven Mile Bridge show 15 to 20 knots,
and east of the bridge near 20 knots. Long Key Light and westward
indicate 15 to 20 knots while Southwest Florida Bay has near 20 knots
at this hour.

A coastal flood statement has been issued for the Middle and Upper
Keys due to tide waters trapped by the southwest to west winds across
the Keys, and the swell moving southward along the east coast of
Florida and eastern Florida Straits.

.SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...
The overnight sounding still shows plenty of moisture in the column,
but the lifting is moving away quickly as Matthew treks northwest to
north. Have a mid range chance of showers with a slight chance of
thunderstorms for today. Drier air will filter in late this afternoon
and expect on slight chance of showers overnight through Saturday
night. Winds will also decrease gradually through tonight as the
pressure gradient relaxes from the departure of Matthew. By Saturday
morning, expect a return to more seasonal conditions.

&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...
The long term forecast hinges on the evolution of the future track
of Matthew. Due to uncertainty in this forecast will make no changes
to the current forecast Sunday through Thursday.

&&

.MARINE...
A small craft advisory is in effect for Hawk Channel and the Florida
Straits east of the Seven Mile Bridge, and Florida Bay. Small craft
should exercise caution on the Bayside / Gulfside waters north of the
Island Chain, the Southeastern Gulf of Mexico, and Florida Straits
west of the Seven Mile Bridge.

&&

.AVIATION...
VFR conditions will prevail at EYW and MTH through at least the next
24 hours. Sustained west to northwest winds near 20 knots from just
off the surface to about 3,000 feet will back to southwest and
decrease to near 15 knots this afternoon.

&&

.CLIMATE...
On this date in Florida Keys weather history, in 1962, 1.74 inches
of rain fell at Key West International Airport. This set the daily
record for maximum rainfall measured in Key West on October 7th, a
record which still stands 54 years later. Rainfall records at Key
West date back to 1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  88  81  88  80 / 40 20 20 20
Marathon  88  81  88  80 / 40 20 20 20

&&

.KEY Watches/Warnings/Advisories...
FL...None.
GM...Small Craft Advisory until 11 AM EDT this morning for GMZ031-042-
     052-053-072-073.

&&

Public/Marine/Fire...BWC
Aviation/Nowcasts....BS
Data Collection......DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 6, 11:43 PM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
1143 PM EDT THU OCT 6 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-080345-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1143 PM EDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE FLORIDA KEYS COASTAL
WATERS EAST OF THE SEVEN MILE BRIDGE. FRESH TO STRONG SOUTHWEST TO
WEST BREEZES ARE EXPECTED THROUGH AT LEAST EARLY FRIDAY MORNING.

A COASTAL FLOOD STATEMENT HAS BEEN ISSUED FOR THE FLORIDA KEYS DUE TO
TIDES RUNNING UP TO 2 FEET ABOVE NORMAL. THE PEAK OF THE COASTAL
FLOODING WILL OCCUR BETWEEN 3 AND 6 AM AS HIGH TIDE ARRIVES ACROSS
THE KEYS ISLAND CHAIN. THE COASTAL FLOODING MAY PERSIST THROUGH
SATURDAY ESPECIALLY FOR BAYSIDE PORTIONS OF THE UPPER KEYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COASTAL FLOOD STATEMENT WILL LIKELY BE REQUIRED FOR THE BAYSIDE
WATERS THROUGH SATURDAY AS TIDES RUN UP TO 2 FEET ABOVE NORMAL DUE TO
WINDS AND SWELL ASSOCIATED WITH HURRICANE MATTHEW.

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE
LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

BWC

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 11:30 PM EDTSmall Craft AdvisoryKEY5 hr
Oct 6, 11:34 PM EDTCoastal Flood StatementKEYMonroe5 hr
Oct 7, 4:25 AM EDTCoastal Flood StatementKEYMonroe22 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.